MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS (PLASTIC); SYSTEM, BLOOD CULTURING
Catalog Number 442020
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g4.Pma / 510(k)#: k173873 a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
Report 1 of 2: it was reported while using bd bactec¿ peds plus¿/ f culture vials (plastic) there was biological contamination seen in one sample identified as candida parapsilosis.No adverse impact was reported regarding the patient or user.
 
Additional Manufacturer Narrative
Investigation summary: catalog 442020.Batch no.5114122.Customer reported a contamination issue while using bactec product.Neither photos nor returned good samples were received.Bd was unable to reproduce the customer¿s experience with bactec product.Retention samples were visually inspected, tested for viable contamination by sub-culturing on tsa, chocolate, sabouraud and schaedler agars plates, voltage output and gram stain.All results were satisfactory.Batch history record review did not identify any evidence for which the customer submitted the complaint.A complaint history review was conducted and only the current complaint was found relating to the incident lot number and the ¿as reported¿ defect code.Complaint is unconfirmed based on retention samples and batch history record review results.Product inserts states that care must be taken to prevent contamination of the sample during collection and inoculation into the bd bactec¿ vial.Prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depressed septum, or leakage.Do not use any vial showing evidence of contamination.A contaminated vial could contain positive pressure.If a contaminated vial is used for direct draw, gas or contaminated culture media could be refluxed into the patient¿s vein.Vial contamination may not be readily apparent.Prior to use, the user should examine the vials for evidence of damage or deterioration.Vials that are cracked or leaking, or display turbidity, contamination, or discoloration (darkening) should not be used.The specimen must be collected using sterile techniques to reduce the chance of contamination.No corrective actions were required.A cross functional team continually monitors all product complaints for trends and determines if any additional actions are necessary beyond the current investigational process.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PEDS PLUS¿/ F CULTURE VIALS (PLASTIC)
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key23532503
Report Number2647876-2025-00661
Device Sequence Number13032595
Product Code MDB
UDI-Device Identifier00382904420208
UDI-Public(01)00382904420208(17)260128(10)5114122
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K151866
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/28/2026
Device Catalogue Number442020
Device Lot Number5114122
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date11/12/2025
Supplement Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown